Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat face and buffalo hump
May 1, 2008

I have been HIV+ for 14 yrs. with no side effects except for having 3 chins and a buffalo hump. It seems that all the other solutions for other peoples problems has been weight loss but I am 53 yrs old and can't seem to lose any weight at all atleast not fast enough but is there a surgery that can help get rid of the fat face and hump and is there a Dr. who is willing to do it cheap? I live in San Antonio, TX and I only have Medi-care and I have not heard of any Dr. in town who can do it. Can you help me? I get tired of people staring at me all the time, it's embarrasing. GOD Bless You.

Response from Dr. Pierone

Hello, and thanks for posting.

Liposuction is an option for treatment of excessive fat accumulation in surface locations. Liposuction techniques have improved and the buffalo hump and chin fat are treatable. Generally this is not an inexpensive procedure, although some surgeons will give discounted rates. Most health insurance plans in the United States will not pay for liposuction since it is considered a cosmetic procedure. I have one patient with private insurance who has had several liposuction procedures for protease inhibitor-related lipohypertrophy. In her case we were able to get partial coverage of these procedures, but only after multiple letters and appeals to her insurance carrier.

You should be able to do some research and see who is performing this procedure in your region and make an appointment for a consultation. This will give you an idea of the availability and price of surgery for your problem.

The other question is whether your regimen is promoting the weight gain and lipohypertrophy. This side effect is typically associated with protease inhibitors-based therapy and switching to a different regimen may help reverse this problem.

If you repost with more details I should be able to provide some guidance.

Thanks for posting and good luck!



Previous
Which Meds Cause Loss of Facial Fat
Next
BioAlcamid and PMMA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement